MAUDE Adverse Event Report: IMMUCOR, INC. CAPTURE-R READY-SCREEN 3; REAGENT RED BLOOD CELLS

IMMUCOR, INC. CAPTURE-R READY-SCREEN 3; REAGENT RED BLOOD CELLS
Catalog Number 0066813
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Chills (2191)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On march 16, 2021 immucor received five return samples.Four tubes contained whole blood and one tube was received broken.Two tubes were collected on (b)(6) 2021 at 1455 one from an edta and the other a red top sample.These two tubes were labeled as 831706pre a with a plasma and serum written on the tube.The other two tubes were collected on (b)(6) 2021 one tube at 1538 the other at 1807.These tubes were labeled as 831706post a and 831706post b.On (b)(6) 2021 immucor confirmed the presence of the k antigen on retention crrs3 lot r227.Capture method was used to test crrs3 lot r227 with retention crrirc lot 221719 and retention anti-k lot 054020.Cell1 resulted positive for the k antigen as expected.Controls performed as expected.Retention product performed as expected.Testing was performed on the echo.On (b)(6) 2021 immucor performed a screen assay on the echo lumena using returned samples, 831706pre a and 831706post b, with retention crrs3 lot r227 and retention crrirc lot 221719.Return sample 831706pre a resulted negative with cells 2 and 3.Cell 1 gave an equivocal result and was visually interpreted as positive.Return sample 831706post b resulted negative with all cells.Controls performed as expected.It appears that the anti-k may be trying to show dosage.Immucor performed an extend i assay on the echo lumena using returned samples 831706pre and 831706post with retention capture-r ready-id ext i lot number dp119: controls performed as expected; both returned samples resulted negative with all cells.Immucor then performed tube testing using selected red cells from panoscreen iii lot 04421 using returned samples 83170pre and 83170post.Retention gamma peg lot 336040 was used for enhancement.All tubes were read and graded at the ahg phase of testing.Sample 831706 pre resulted negative with cells 1 and 2 (k antigen negative); and cell 3 resulted positive (2+) (k antigen positive).Sample 831706post resulted negative with cells 1 and 2 (k antigen negative); and cell 3 resulted positive (3+) (k antigen positive).The patient anti-k is showing dosage.Immucor was able to reproduce customer's observation with returned sample.However investigation did not identify a product deficiency.Retention product performed as expected.The anti-k in this sample is showing dosage, which explains negative reactivity with the k+k+ cells on the capture screen and id products.This issue is a sample related issue.The internal immucor record for this event is (b)(4).
 
Event or Problem Description
On march 15, 2021 a customer reported that a patient had a transfusion reaction consisting of chills, rigors, and elevated blood pressure following transfusion of a half unit of k+ prbc.Patient presented (b)(6) 2021 as antibody screen negative.Patient received multiple transfusions; on final unit (which was (b)(6) 2021) a transfusion reaction occurred.

Brand Name
CAPTURE-R READY-SCREEN 3
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
MDR Report Key11657055
Report Number1034569-2021-00010
Device Sequence Number3520322
Product Code QHT
UDI-Device Identifier10888234001454
UDI-Public10888234001454
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
BL 102707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2021
Device Catalogue Number0066813
Device Lot NumberR227
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR